Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 10, 2017, 3:46 PM CDT for Marinette County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 10, 2017, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.8 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WUUS53 KGRB 102046
SVRGRB
WIC075-102130-
/O.NEW.KGRB.SV.W.0133.170810T2046Z-170810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
346 PM CDT THU AUG 10 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Marinette County in northeastern Wisconsin...
* Until 430 PM CDT.
* At 345 PM CDT, a severe thunderstorm was located near Pound, or 18
miles west of Menominee, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marinette, Menominee, Crivitz, Pound, Porterfield, Beaver, Loomis
and Lake Noquebay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4511 8808 4522 8809 4532 8766 4530 8769
4523 8773 4521 8773 4520 8774 4517 8774
4514 8768 4511 8766 4510 8759 4512 8761
4514 8759 4512 8754 4508 8752
TIME...MOT...LOC 2045Z 259DEG 18KT 4516 8801
HAIL...1.00IN
WIND...60MPH
$$
EB3 follow-up statements
237
WWUS53 KGRB 102055
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
355 PM CDT THU AUG 10 2017
WIC075-102130-
/O.CON.KGRB.SV.W.0133.000000T0000Z-170810T2130Z/
Marinette WI-
355 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN MARINETTE COUNTY...
At 355 PM CDT, a severe thunderstorm was located near Crivitz, or 15
miles west of Menominee, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marinette, Menominee, Crivitz, Porterfield, Loomis and Lake Noquebay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4514 8803 4523 8805 4532 8767 4523 8773
4521 8773 4520 8774 4517 8774 4514 8768
4511 8766 4510 8759 4512 8761 4514 8759
4512 8754 4508 8752
TIME...MOT...LOC 2055Z 259DEG 18KT 4517 8794
HAIL...1.00IN
WIND...60MPH
$$
EB237
WWUS53 KGRB 102115
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
415 PM CDT THU AUG 10 2017
WIC075-102130-
/O.CON.KGRB.SV.W.0133.000000T0000Z-170810T2130Z/
Marinette WI-
415 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN MARINETTE COUNTY...
At 414 PM CDT, a severe thunderstorm was located 3 miles southeast
of Crivitz, or 15 miles west of Menominee, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marinette, Menominee, Porterfield and Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4514 8801 4524 8794 4532 8767 4523 8773
4521 8773 4520 8774 4517 8774 4514 8768
4511 8766 4510 8759 4512 8761 4514 8759
4512 8754 4508 8752
TIME...MOT...LOC 2114Z 258DEG 19KT 4516 8794
HAIL...1.00IN
WIND...60MPH
$$
EB425
WWUS53 KGRB 102122
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
422 PM CDT THU AUG 10 2017
WIC075-102131-
/O.EXP.KGRB.SV.W.0133.000000T0000Z-170810T2130Z/
Marinette WI-
422 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE COUNTY WILL
EXPIRE AT 430 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4514 8801 4524 8794 4532 8767 4523 8773
4521 8773 4520 8774 4517 8774 4514 8768
4511 8766 4510 8759 4512 8761 4514 8759
4512 8754 4508 8752
TIME...MOT...LOC 2121Z 259DEG 18KT 4517 8790
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:47 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 10, 1:47 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 147 PM CDT Thu Aug 10 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 145 PM CDT Thu Aug 10 2017 Convection trends through the evening hours the primary issue. The upper low continues to drop southeastward over the state this afternoon while a cold front extended from around central Wisconsin to southeast Iowa. Convection early this afternoon were located with the upper low over the northwest half of Wisconsin and along the cold front over Iowa. Best shear values and instability were located over southern Wisconsin and just reaching the far southern portion of the forecast area. As a result, timing suggest we still have a short window of strong to severe storms over east central Wisconsin this afternoon and early evening until the front goes through. Showers and isolated storms will continue to linger this evening as the upper low tracks through. Plenty of clouds and isolated showers expected for much of Friday with the cyclonic flow. high pressure building into the state from the west late in the day will begin to decrease clouds from west to east. .LONG TERM...Friday Night Through Thursday Issued at 145 PM CDT Thu Aug 10 2017 A high pressure ridge begins building in over the northern Midwest late in the weekend into next week. Some showers are possible off and on through next week, but little or no thunderstorm activity is expected. Temperatures will be at or slightly above normal in general. && .AVIATION...for 18Z TAF Issuance Issued at 1213 PM CDT Thu Aug 10 2017 Scattered showers and isolated storms are expected to pass over much of the forecast area this afternoon and early evening before tapering off this evening. MVFR cigs over northern Wisconsin will gradually expand southeastward and lower to a mix IFR/MVFR cigs overnight into Friday morning with little improvement through late Friday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 10 PM CDT this evening for WIZ022- 040-050. && SHORT TERM.....TDH LONG TERM......ML AVIATION.......TDH
Hazardous weather outlook, Aug 10, 1:47 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 147 PM CDT Thu Aug 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 147 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A few severe thunderstorms with large hail and damaging winds are possible through early this evening, mainly over east-central Wisconsin. The greatest risk for severe storms will be through 800 pm south and east of a line from Wautoma to Shawano to Wausaukee, with the later time frame along the lakeshore. South winds will produce waves up to 5 feet high to the Lake Michigan shoreline through this evening, resulting in a high swim risk. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Formal spotter activation may be needed this afternoon through early evening. LMZ521-522-541>543-111900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 147 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will pose a hazard to boaters at times through early evening. A few storms with strong wind gusts are possible during the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. TDH
In the hours before
Local storm report, Aug 10, 2:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL PLOVER 44.45N 89.53W
08/10/2017 E0.25 INCH PORTAGE WI TRAINED SPOTTER
&&Special weather statement, Aug 10, 2:52 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
252 PM CDT THU AUG 10 2017
WIZ020-022-030-031-035>040-045-048>050-073-074-102045-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Marathon WI-Wood WI-Brown WI-Portage WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Manitowoc WI-
Waushara WI-Door WI-Menominee WI-
252 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...BROWN...KEWAUNEE...
SOUTHEASTERN MARATHON...CALUMET...WINNEBAGO...WAUSHARA...OUTAGAMIE...
SHAWANO...PORTAGE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...SOUTHERN
OCONTO...WAUPACA AND MANITOWOC COUNTIES UNTIL 345 PM CDT...
...Scattered strong storms moving across eastcentral Wisconsin...
At 242 PM CDT, Doppler radar was tracking scattered thunderstorms
across much of central and eastcentral Wisconsin, extending from 5
miles southwest of Wisconsin Rapids in southern Wood County, across
southern Portage County to near the Green Bay metro area. Other
storms were moving across Highway 41 in southern Oconto and
Marinette counties. The storms were moving east at 30 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms. Brief Torrential rainfall reducing visibility and
dangerous lightning is also likely.
Locations impacted include...
Green Bay, Suamico, Marinette, Appleton, Oshkosh, Manitowoc, Stevens
Point, Wisconsin Rapids, Shawano, Waupaca, Kewaunee and Wautoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4463 9031 4505 8755 4494 8759
4490 8777 4470 8793 4463 8793 4469 8780
4487 8765 4491 8752 4451 8742 4418 8745
4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 1942Z 260DEG 29KT 4438 8901
EBLocal storm report, Aug 10, 3:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST PLOVER 44.45N 89.53W
08/10/2017 M51 MPH PORTAGE WI CO-OP OBSERVER
AND PEA HAIL.
&&Local storm report, Aug 10, 3:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL GREEN BAY 44.51N 88.00W
08/10/2017 E1.25 INCH BROWN WI TRAINED SPOTTER
0306 PM HAIL 1 N NEW LONDON 44.39N 88.75W
08/10/2017 E0.50 INCH WAUPACA WI TRAINED SPOTTER
&&Local storm report, Aug 10, 3:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GREEN BAY 44.51N 88.00W
08/10/2017 E1.00 INCH BROWN WI BROADCAST MEDIA
0207 PM HAIL SEYMOUR 44.51N 88.33W
08/10/2017 E1.00 INCH OUTAGAMIE WI PUBLIC
&&Special weather statement, Aug 10, 3:40 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
340 PM CDT THU AUG 10 2017
WIZ038-039-102130-
Outagamie WI-Brown WI-
340 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN AND NORTHEASTERN
OUTAGAMIE COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 12 miles north of Appleton, moving east at 35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Green Bay, Black Creek, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Bellevue, Allouez and Suamico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4447 8845 4468 8800 4468 8799 4469 8798
4471 8793 4470 8792 4463 8793 4464 8790
4464 8789 4445 8779 4434 8845
TIME...MOT...LOC 2040Z 252DEG 29KT 4443 8837
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:56 PM CDT | Small Craft Advisory | GRB | 25 hr | |
| Aug 10, 4:19 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 18 hr |
| Aug 10, 1:58 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 47 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 40 min |
| Aug 10, 2:14 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 10, 2:26 PM CDT | Special Weather Statement | GRB | Waupaca | 49 min |
| Aug 10, 2:52 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 5 more | 53 min |
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 38 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 31 min |
| Aug 10, 3:34 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 10, 3:34 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 41 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | GRB | Brown | 50 min |
| Aug 10, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 32 min |
| Aug 10, 4:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| Aug 10, 4:32 PM CDT | Special Weather Statement | GRB | Brown | 58 min |
| Aug 10, 4:37 PM CDT | Special Weather Statement | GRB | Winnebago | 53 min |
| Aug 10, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 27 min |
| Aug 10, 5:18 PM CDT | Special Marine Warning | GRB | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.